Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Miscarriage, vomiting, stomach ulcers, taken Nexium, Bentyl, painful sneezing

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
5'5 130lbs. 2 months ago i had a painful miscarriage which resulted in vomiting pretty much daily. after several er visits and different medicines to stop the vomiting, i was diagnosed which stomach ulcers and nexium stopped my vomiting. bentyl helped the stomach pain. 2 days ago, i had a hard sneeze and got a sharp pain in my lower left rib. it sticks out a little now, easily noticeable looking down at my ribs and i asked my neighbors opinion and they could see the difference also. my stomach was already painful because of the ulcers but now i have even more pain because of my ribs. it really hurts if i sneeze (i sneeze a lot), or laugh. did i really mess something up by sneezing?
Posted Sun, 22 Apr 2012 in Abdominal Pain
Answered by Dr. Jasvinder Singh 52 minutes later

Thanks for posting your query.

This visible lump on the lower left side of ribs can be due to pulled intercostal muscles which has resulted in a hematoma (collection of blood after injury) formation causing this lump or it can be a due to a cracked rib. One can crack a rib at any age from sneezing but it is usually more pronounced at an old age. Hence most likely this pain and lump formation after hard sneeze can be due to pulled and strained intercostal muscles.

You need to get a x-ray or preferably a CT scan of the area done which can locate soft tissue injuries very easily. Apply some cold compresses by wrapping ice in a towel and take some anti inflammatory pain killer like ibuprofen and paracetamol (acetaminophen) after consulting your general physician.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Miscarriage, vomiting, stomach ulcers, taken Nexium, Bentyl, painful sneezing 1 hour later
i aggree with the ice too help with the pain, but i cant take the ibruprofen becouse the ulcers came from using them and stress.
Follow-up: Miscarriage, vomiting, stomach ulcers, taken Nexium, Bentyl, painful sneezing 33 minutes later
i originally had an appt with a gi dr but ive spent a month waiting on it. my appt for my ulcers is on thursday but should i have them focus on my ribs before my ulcers? or do you think they will automatically try to figure out the rib problem? i want my stomach problems to go away so i can be a normal 23 year old and do things. instead im in pain every day for the past 2 months. it even bothers me when i try to sleep. laying down hurts, but i gotta do it.
Answered by Dr. Jasvinder Singh 3 hours later

Thanks for writing back.

For stomach ulcers, it is better to avoid ibuprofen but acetaminophen and tramadol can be taken as pain killers after consulting your doctors. You are going to consult your gastroenterologist on Thursday and you can mention about the rib swelling to him. He will prescribe you suitable pain killers for it which do not interact with your peptic ulcers. Both peptic ulcers and rib swelling can be tackled at the same time.

For the peptic ulcers, you will be prescribed suitable antacids and proton pump inhibitors by your gastroenterologist. In addition to the prescribed treatment, you should avoid eating or drinking for two hours before you lie down. To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods.

Hope this answers your query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor